5-AMINOSALICYLIC ACID ASSOCIATED CHRONIC TUBULOINTERSTITIAL NEPHRITIS IN A PATIENT WITH CROHN'S DISEASE

Volume: 13 Number: 4 December 3, 2016
  • Mehmet Koç
  • İshak Çetin Özener
  • Azra Bihorac
  • İşın Kılıçaslan
  • Emel Akoğlu
EN

5-AMINOSALICYLIC ACID ASSOCIATED CHRONIC TUBULOINTERSTITIAL NEPHRITIS IN A PATIENT WITH CROHN'S DISEASE

Abstract

5-Aminosalicyiic acid (5-ASA) is the most commonly used drug for the treatment of inflammatory bowel disease (IBD). 5- aminosalicylic acid induced nephrotoxicity has recently been reported. We report a case of female with Crohn's disease treated with mesalazine for 60 months and sulphasalazine for additional 12 months. The patient presented with loin pain, sterile pyuria and raised serum creatinine. Percutaneous renal biopsy revealed chronic interstitial nephritis and yellow-brown pigment deposition in proximal tubular cells. Steroid treatment was commenced for 4 months and there has been no improvement in renal function. Due to widespread use of mesalazine, and its insidious onset of nephrotoxicity, renal function screening and urinalysis should be routinely performed to detect the toxicity of mesalazine and related drugs.
Key Words: Chronic interstitial nephritis, 5- ASA, Sulphasalizine, mesalazine.

References

  1. Witte T, Olbricht CJ, Koch KM. Interstitial nephritis associated with 5-aniinosalicylic acid, hiephron 1994;67:481-482.
  2. De Droe ME- Stoiear JC, non wen EJ, et al. 5- aminosolicylic acid (5-ASA) and chronic tubulointerstitial nephritis in patients with chronic inflammatory bowel disease; is there a link? nephrol Dial Transplant 1997;12:1839-1841.
  3. liamling J, Kaedler A, flelmhen U, et al. 5- aminosalicylic acid - associated renal tubular acidosis with decreased renal function in chron's disease. Digestion 1997;58:304-307.
  4. Chronic interstitial nephritis and 5-ASA
  5. Korzets Z, Bernheim J. Minimal-change nephropathy induced by 5-aminosalicylic acid. Nephrol Dial Transplant 1996; 11:1817- 1818.
  6. Rhodes JM, Masson EA. Mesalazine associated nephrogenic diabetes insipidus presenting as weight loss. Gut 1992:33:563- 564.
  7. World MJ, Stevens PE, Ashton MA, et al. Mesalazine associated interstitial nephritis. Nephrol Dial Transplant 1996; 11:614-621.
  8. Riley S/4, Lloyd DR, Mani V. Test of renal function in patients with quiescent colitis. Gut 1992;33:1348-1352.

Details

Primary Language

English

Subjects

-

Journal Section

-

Authors

Mehmet Koç This is me

İshak Çetin Özener This is me

Azra Bihorac This is me

İşın Kılıçaslan This is me

Emel Akoğlu This is me

Publication Date

December 3, 2016

Submission Date

May 3, 2016

Acceptance Date

-

Published in Issue

Year 2000 Volume: 13 Number: 4

APA
Koç, M., Özener, İ. Ç., Bihorac, A., Kılıçaslan, İ., & Akoğlu, E. (2016). 5-AMINOSALICYLIC ACID ASSOCIATED CHRONIC TUBULOINTERSTITIAL NEPHRITIS IN A PATIENT WITH CROHN’S DISEASE. Marmara Medical Journal, 13(4), 226-229. https://izlik.org/JA78XA69JK
AMA
1.Koç M, Özener İÇ, Bihorac A, Kılıçaslan İ, Akoğlu E. 5-AMINOSALICYLIC ACID ASSOCIATED CHRONIC TUBULOINTERSTITIAL NEPHRITIS IN A PATIENT WITH CROHN’S DISEASE. Marmara Med J. 2016;13(4):226-229. https://izlik.org/JA78XA69JK
Chicago
Koç, Mehmet, İshak Çetin Özener, Azra Bihorac, İşın Kılıçaslan, and Emel Akoğlu. 2016. “5-AMINOSALICYLIC ACID ASSOCIATED CHRONIC TUBULOINTERSTITIAL NEPHRITIS IN A PATIENT WITH CROHN’S DISEASE”. Marmara Medical Journal 13 (4): 226-29. https://izlik.org/JA78XA69JK.
EndNote
Koç M, Özener İÇ, Bihorac A, Kılıçaslan İ, Akoğlu E (June 1, 2016) 5-AMINOSALICYLIC ACID ASSOCIATED CHRONIC TUBULOINTERSTITIAL NEPHRITIS IN A PATIENT WITH CROHN’S DISEASE. Marmara Medical Journal 13 4 226–229.
IEEE
[1]M. Koç, İ. Ç. Özener, A. Bihorac, İ. Kılıçaslan, and E. Akoğlu, “5-AMINOSALICYLIC ACID ASSOCIATED CHRONIC TUBULOINTERSTITIAL NEPHRITIS IN A PATIENT WITH CROHN’S DISEASE”, Marmara Med J, vol. 13, no. 4, pp. 226–229, June 2016, [Online]. Available: https://izlik.org/JA78XA69JK
ISNAD
Koç, Mehmet - Özener, İshak Çetin - Bihorac, Azra - Kılıçaslan, İşın - Akoğlu, Emel. “5-AMINOSALICYLIC ACID ASSOCIATED CHRONIC TUBULOINTERSTITIAL NEPHRITIS IN A PATIENT WITH CROHN’S DISEASE”. Marmara Medical Journal 13/4 (June 1, 2016): 226-229. https://izlik.org/JA78XA69JK.
JAMA
1.Koç M, Özener İÇ, Bihorac A, Kılıçaslan İ, Akoğlu E. 5-AMINOSALICYLIC ACID ASSOCIATED CHRONIC TUBULOINTERSTITIAL NEPHRITIS IN A PATIENT WITH CROHN’S DISEASE. Marmara Med J. 2016;13:226–229.
MLA
Koç, Mehmet, et al. “5-AMINOSALICYLIC ACID ASSOCIATED CHRONIC TUBULOINTERSTITIAL NEPHRITIS IN A PATIENT WITH CROHN’S DISEASE”. Marmara Medical Journal, vol. 13, no. 4, June 2016, pp. 226-9, https://izlik.org/JA78XA69JK.
Vancouver
1.Mehmet Koç, İshak Çetin Özener, Azra Bihorac, İşın Kılıçaslan, Emel Akoğlu. 5-AMINOSALICYLIC ACID ASSOCIATED CHRONIC TUBULOINTERSTITIAL NEPHRITIS IN A PATIENT WITH CROHN’S DISEASE. Marmara Med J [Internet]. 2016 Jun. 1;13(4):226-9. Available from: https://izlik.org/JA78XA69JK